- May 24, 2011 at 11:33 pm #8011Sara ArmstrongMember
I stopped seeing improvements in my Grain-Free diet. Could there be grain or gluten in my new medication?
Is there a source on the Internet where I could check on what is in my medication and if it is derived from grains?
The medication I am on is “Liothyronine Sod”. I think this was a genetic for Cytomel for my Thyroid.
I just noticed on my old and new medicine bottle the name has not changed but the pills are different then before. Maybe the manufacturer of the drug changed the pill shape, or even the pharmacy replaced my usual medication with some kind of equivalent. I should also check with the pharmacy, maybe it's not the correct medication.
Thanks!May 28, 2011 at 3:26 pm #9164Sara ArmstrongMember
I just stopped to see my pharmacist. He informed me that the generic med I was on had just been changed to another manufacturer. He pulled up info on all 3: the Cytomel Brand, the Generic I use to have and the new generic brand. From the list of ingredients there was Starch is in Cytomel, starch in the old generic brand, and Cellulose in the new generic brand. On my list of Corn derived ingredients is both Starch and Cellulose.
I have been on a strict Grain Free diet. I did have a few hour burp, about 3 weeks ago, where I had no pain or tiredness, it was wonderful, but very short lived.
Recently I was served Non-dairy Creamer in my coffee by mistake and I got no reaction (it has Corn Syrup in it). So, because I saw no improvement and have been suffering in unexplained pain and tiredness, even on this strict diet, I figured that grain was sneaking into my diet somewhere, that's when I started to look at my meds.
I am on a low dose of 50mcg a day, I just stopped taking it today.
What would you recommend I do?June 1, 2011 at 6:23 pm #9169Peter OsborneKeymaster
This problem is too complex to address in a short answer. I would recommend that you call my office and set up some time to talk in depth about this.
All the best,
- You must be logged in to reply to this topic.